×

zbMATH — the first resource for mathematics

Two-parameter non-commutative central limit theorem. (English. French summary) Zbl 1314.60073
Summary: In [Math. Z. 209, No. 1, 55–66 (1992; Zbl 0724.60023)], R. Speicher showed the fundamental fact that the probability measures playing the role of the classical Gaussian in the various non-commutative probability theories (viz. fermionic probability, Voiculescu’s free probability, and \(q\)-deformed probability of Bo\(\dot{z}\)ejko and Speicher) all arise as the limits in a generalized central limit theorem. The latter concerns sequences of non-commutative random variables (elements of a \(\ast\)-algebra equipped with a state) drawn from an ensemble of pair-wise commuting or anti-commuting elements, with the respective limiting distributions determined by the average value of the commutation coefficients.
In this paper, we derive a more general form of the central limit theorem in which the pair-wise commutation coefficients are arbitrary real numbers. The classical Gaussian statistics now undergo a second-parameter refinement as a result of controlling for the first and the second moments of the commutation coefficients. An application yields the random matrix models for the \((q,t)\)-Gaussian statistics, which were recently shown to have rich connections to operator algebras, special functions, orthogonal polynomials, mathematical physics, and random matrix theory.

MSC:
60F05 Central limit and other weak theorems
60B20 Random matrices (probabilistic aspects)
46L54 Free probability and free operator algebras
81S05 Commutation relations and statistics as related to quantum mechanics (general)
PDF BibTeX XML Cite
Full Text: DOI Euclid arXiv
References:
[1] M. Arik and D. D. Coon. Hilbert spaces of analytic functions and generalized coherent states. J. Math. Phys. 17 (1976) 524-527. · Zbl 0941.81549 · doi:10.1063/1.522937
[2] P. Biane. Free hypercontractivity. Comm. Math. Phys. 184 (1997) 457-474. · Zbl 0874.46049 · doi:10.1007/s002200050068
[3] P. Biane. Free probability for probabilists. In Quantum Probability Communications, Vol. XI (Grenoble, 1998) , QP-PQ, XI 55-71. World Sci. Publ., River Edge, NJ, 2003. · Zbl 1105.46045
[4] L. C. Biedenharn. The quantum group \(\mathrm{SU}q(2)\) and a \(q\)-analogue of the boson operators. J. Phys. A 22 (1989) L873-L878. · Zbl 0708.17015 · doi:10.1088/0305-4470/22/18/004
[5] N. Blitvić. The \((q,t)\)-Gaussian process. J. Funct. Anal. 10 (2012) 3270-3305. · Zbl 1264.46045 · doi:10.1016/j.jfa.2012.08.006
[6] M. Bożejko, B. Kümmerer and R. Speicher. \(q\)-Gaussian processes: Non-commutative and classical aspects. Comm. Math. Phys. 185 (1997) 129-154. · Zbl 0873.60087 · doi:10.1007/s002200050084
[7] M. Bożejko and R. Speicher. An example of a generalized Brownian motion. Comm. Math. Phys. 137 (1991) 519-531. · Zbl 0722.60033 · doi:10.1007/BF02100275
[8] M. Bożejko and H. Yoshida. Generalized \(q\)-deformed Gaussian random variables. In Quantum Probability 127-140. Banach Center Publ. 73 . Polish Acad. Sci. Inst. Math., Warsaw, 2006. · Zbl 1109.46053 · journals.impan.gov.pl
[9] E. A. Carlen and E. H. Lieb. Optimal hypercontractivity for Fermi fields and related noncommutative integration inequalities. Comm. Math. Phys. 155 (1993) 27-46. · Zbl 0796.46054 · doi:10.1007/BF02100048
[10] R. Chakrabarti and R. Jagannathan. A \((p,q)\)-oscillator realization of two-parameter quantum algebras. J. Phys. A 24 (1991) L711-L718. · Zbl 0735.17026 · doi:10.1088/0305-4470/24/13/002
[11] W. Y. C. Chen, E. Y. P. Deng, R. R. X. Du, R. P. Stanley and C. H. Yan. Crossings and nestings of matchings and partitions. Trans. Amer. Math. Soc. 359 (2007) 1555-1575 (electronic). · Zbl 1108.05012 · doi:10.1090/S0002-9947-06-04210-3
[12] U. Frisch and R. Bourret. Parastochastics. J. Math. Phys. 11 (1970) 364-390. · Zbl 0187.25902 · doi:10.1063/1.1665149
[13] M. E. H. Ismail. Asymptotics of \(q\)-orthogonal polynomials and a \(q\)-Airy function. Int. Math. Res. Not. 2005 (2005) 1063-1088. · Zbl 1072.33014 · doi:10.1155/IMRN.2005.1063
[14] G. Iwata. Transformation functions in the complex domain. Progr. Theoret. Phys. 6 (1951) 524-528. · doi:10.1143/ptp/6.4.524
[15] A. Kasraoui and J. Zeng. Distribution of crossings, nestings and alignments of two edges in matchings and partitions. Electron. J. Combin. 13 (2006) Research Paper 33, 12 pp. (electronic). · Zbl 1096.05006 · emis:journals/EJC/Volume_13/Abstracts/v13i1r33.html · eudml:126403
[16] T. Kemp. Hypercontractivity in non-commutative holomorphic spaces. Comm. Math. Phys. 259 (2005) 615-637. · Zbl 1100.46035 · doi:10.1007/s00220-005-1379-5
[17] A. Khorunzhy. Products of random matrices and \(q\)-catalan numbers. Preprint, 2001. Available at [math.CO]. · Zbl 0979.15023 · arxiv.org
[18] M. Klazar. On identities concerning the numbers of crossings and nestings of two edges in matchings. SIAM J. Discrete Math. 20 (2006) 960-976. · Zbl 1135.05006 · doi:10.1137/050625357
[19] A. J. Macfarlane. On \(q\)-analogues of the quantum harmonic oscillator and the quantum group \(\mathrm{SU}(2)q\). J. Phys. A 22 (1989) 4581. · Zbl 0722.17009 · doi:10.1088/0305-4470/22/21/020
[20] C. Mazza and D. Piau. Products of correlated symmetric matrices and \(q\)-Catalan numbers. Probab. Theory Related Fields 124 (2002) 574-594. · Zbl 1020.15025 · doi:10.1007/s00440-002-0225-3
[21] A. Nica and R. Speicher. Lectures on the Combinatorics of Free Probability. London Mathematical Society Lecture Note Series 335 . Cambridge Univ. Press, Cambridge, 2006. · Zbl 1133.60003 · doi:10.1017/CBO9780511735127
[22] R. Speicher. A noncommutative central limit theorem. Math. Z. 209 (1992) 55-66. · Zbl 0724.60023 · doi:10.1007/BF02570820 · eudml:174350
[23] D. Voiculescu. Addition of certain noncommuting random variables. J. Funct. Anal. 66 (1986) 323-346. · Zbl 0651.46063 · doi:10.1016/0022-1236(86)90062-5
[24] D. V. Voiculescu, K. J. Dykema and A. Nica. Free Random Variables. CRM Monograph Series 1 . American Mathematical Society, Providence, RI, 1992. · Zbl 0795.46049
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.